Alert archive / Alabama / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 124, NWS Mobile, AL

August 29, 2010Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 29, 2010, 6:53 AM CDT for Baldwin County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2010, 6:53 AM CDT (11:53 UTC)
Expired
Aug 29, 2010, 7:30 AM CDT
In force
37 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 58 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2010-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2010-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WUUS54 KMOB 291153
SVRMOB
ALC003-291230-
/O.NEW.KMOB.SV.W.0124.100829T1153Z-100829T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
653 AM CDT SUN AUG 29 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 730 AM CDT

* AT 646 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A         
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60    
  MPH. THIS STORM WAS 8 MILES SOUTHEAST OF GASQUE...OR ABOUT 24      
  MILES EAST OF DAUPHIN ISLAND...AND MOVING NORTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  MOVING OVER THE FORT MORGAN PENINSULA EAST OF FORT MORGAN DURING   
  THE NEXT HOUR

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE
LOWEST FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY
OR A ROOM SUCH AS A CLOSET OR BATHROOM.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3023 8790 3027 8794 3027 8793 3025 8789
      3027 8778 3029 8776 3031 8777 3034 8783
      3037 8784 3041 8790 3048 8778 3026 8762
      3022 8779
TIME...MOT...LOC 1151Z 144DEG 11KT 3020 8772

$$
1 follow-up statement
509 
WWUS54 KMOB 291201
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
701 AM CDT SUN AUG 29 2010

ALC003-291230-
/O.CON.KMOB.SV.W.0124.000000T0000Z-100829T1230Z/
BALDWIN AL-
701 AM CDT SUN AUG 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR SOUTHWESTERN BALDWIN COUNTY...

AT 656 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM.  THIS STORM WAS 6 MILES SOUTHEAST OF GASQUE...
OR ABOUT 23 MILES EAST OF DAUPHIN ISLAND...MOVING NORTHWEST AT 15
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK...
BON SECOUR...PALMETTO BEACH...TURKEY BRANCH...MOUTH OF WEEKS BAY...
MARLOW AND MAGNOLIA SPRINGS

ANOTHER STRONG TO POSSIBLY SEVERE THUNDERSTORM WAS MOVING ONSHORE 
NEAR ROMAR BEACH...MOVING NORTHWEST AT 15 MPH.  

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE
LOWEST FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY
OR A ROOM SUCH AS A CLOSET OR BATHROOM.

TO REPORT SEVERE WEATHER OBSERVATIONS TO YOUR NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3023 8790 3027 8794 3027 8793 3025 8789
      3027 8778 3029 8776 3031 8777 3034 8783
      3037 8784 3041 8790 3048 8778 3026 8762
      3022 8779
TIME...MOT...LOC 1159Z 144DEG 11KT 3022 8774

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 4:30 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 29, 4:30 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CDT SUN AUG 29 2010

.SHORT TERM (TODAY AND TONIGHT)...LATEST RADAR LOOPS CONTINUE TO
SHOW WIDESPREAD PRECIP ACROSS THE CENTRAL GULF COAST REGION WITH
MOST OF THE CONVECTION DIURNALLY DRIVEN...BETTER COVERAGE AND
INTENSITY DEVELOPING OVER THE ADJACENT GULF WATERS THIS MORNING
MOVING NORTHWARD WITH MEAN FLOW. ALOFT...WEAK MID LEVEL TROF LOCATED
OVER NORTHERN LA AND SOUTHERN AR IS PROGGED TO DRIFT BACK TO THE
EAST AND FILL SLOWLY TODAY...THOUGH PROVIDING ENOUGH MID LEVEL
FORCING OR LIFT FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TO CONTINUE
ACROSS MUCH OF THE FORECAST AREA TODAY WITH THE BEST COVERAGE STILL
CONCENTRATED ALONG THE IMMEDIATE COAST AND OFFSHORE WHERE BETTER LOW
LEVEL CONVERGENCE CONTINUES. AS MID LEVEL FEATURE SHIFTS FURTHER
EAST LATER TODAY AND TONIGHT WEAK BOUNDARY FOR BETTER CONVERGENCE TO
THE SOUTH SHIFTS EAST RESULTING IN BETTER COVERAGE OF PRECIP OVER
THE WESTERN FL PANHANDLE AND OFFSHORE THIS EVENING AND OVERNIGHT.
WITH PWS RANGING FROM 2 TO 2.4 INCHES ACROSS MUCH OF THE SOUTHERN
HALF OF THE CWFA COMBINED WITH CURRENT ANTECEDENT SOIL CONDITIONS
BELIEVE THE THREAT FOR HEAVY PONDING OF WATERS STILL EXISTS
ESPECIALLY WHERE POOR DRAINAGE CONTINUES TO BE PROBLEM. WITH
THIS...WILL CONTINUE WITH THE FLASH FLOOD WATCH FOR NOW AND LET THE
ONCOMING SHIFT REASSESS THE SITUATION WITH NEXT MODEL RUNS. BELIEVE
THE HEAVY PRECIP WILL MOVE INLAND LATER TODAY AND OVERNIGHT...VERY
SIMILAR TO THE CURRENT PATTERN OVER THE REGION RIGHT NOW. AS A
RESULT WILL CONTINUE TO MENTION CATEGORICAL POPS ACROSS MUCH OF THE
FORECAST AREA THROUGH 00Z...TAPERING OFF OVER INLAND AREAS DUE TO
DIURNAL COOLING. AS FOR TEMPS WILL CONTINUE TO UNDERCUT THE CURRENT
MAV/MET GUIDANCE FOR HIGHS TODAY DUE TO WIDESPREAD PRECIP AND
CLOUDS...AND GO SLIGHTLY HIGHER THAN THE GUIDANCE TONIGHT GENERALLY
FOR THE SAME REASON. 32/EE

FOR MONDAY THROUGH TUESDAY NIGHT...SUBTLE CHANGES IN THE UPPER
PATTERN LEAD TO LOWER POPS THROUGH TUESDAY.  THE STRONG UPPER
HIGH PARKED OVER THE CENTRAL EAST COAST STATES WEAKENS SLIGHTLY BUT
WITH THE RIDGE AXIS SHIFTING WESTWARD ACROSS THE FLORIDA PENINSULA
AND INTO THE FAR EASTERN GULF BY 12Z WEDNESDAY.  MEANWHILE THE UPPER
TROF ORIENTED NEARLY NORTH-SOUTH MEANDERS MAINLY OVER
MISSISSIPPI...THEN FOLLOWS SUITE SHIFTING FURTHER WEST TO THE
MISSISSIPPI RIVER VALLEY.  FAIRLY DEEP MOISTURE IN PLACE OVER THE
AREA WITH PRECIPITABLE WATER VALUES RANGING FROM 2-2.5 INCHES ON
MONDAY TRENDS DRIER TUESDAY INTO TUESDAY NIGHT MAINLY OVER THE
EASTERN PORTION OF THE AREA DUE TO SUBSIDENCE ASSOCIATED WITH THE
UPPER RIDGE.  A SERIES OF VIGOROUS MID LEVEL SHORTWAVES CONTINUE TO
MOVE ACROSS THE REGION WITHIN THE UPPER TROF ON MONDAY WHICH MAINLY
AFFECT THE FORECAST AREA ON MONDAY THEN TO A LESSER EXTENT ON
TUESDAY WITH THE UPPER TROF MOVING WESTWARD.  LOW LEVEL CONVERGENCE
CONTINUES TO BE FAIRLY GOOD OVER THE COASTAL AREAS ON MONDAY AND
HAVE GONE WITH LIKELY POPS NEAR MUCH OF THE COAST.  THE GFS IS
FAIRLY HIGH WITH QPF NEAR THE COAST ON MONDAY WITH AMOUNTS NEAR 1
INCH WHILE THE NAM AND ECMWF ARE LOWER.  HAVE ACCEPTED HPC QPF
THROUGH THE PERIOD WHICH HAS QPF AROUND A HALF INCH OVER EXTREME
SOUTHEAST MISSISSIPPI INTO EXTREME SOUTHWEST ALABAMA.  AM THINKING
THAT THE INDICATIONS ARE TRENDING TOWARDS THE QPF BEING INSUFFICIENT
TO SUPPORT THE FLASH FLOOD WATCH CONTINUING THROUGH MONDAY MORNING
BUT AM GOING TO LEAVE THE WATCH AS IS FOR NOW AND LET THE DAYSHIFT
REASSESS TO SEE IF THIS TREND CONTINUES.  WILL CONTINUE WITH CHANCE
POPS FOR THE SOUTHERN HALF OF THE FORECAST AREA MONDAY NIGHT WITH
SLIGHT CHANCE POPS INLAND...THEN WILL HAVE CHANCE POPS OVER THE
WESTERN PORTION OF THE AREA ON TUESDAY WITH POPS DROPPING TO SLIGHT
CHANCE OVER EASTERN SECTIONS WITH DRIER AIR WORKING INTO THE AREA.
TEMPERATURES WILL BE SLIGHTLY BELOW SEASONABLE LEVELS...EXCEPT
TRENDING TOWARDS SLIGHTLY ABOVE SEASONABLE LEVELS OVER THE EASTERN
PORTION OF THE AREA ON TUESDAY WHERE CLOUD COVER WILL BE LESS. /29

&&

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...THE UPPER TROF MOVES WEST
AWAY FROM THE FORECAST AREA ON WEDNESDAY THEN RETURNS EAST AND IS
ABSORBED BY A LONGWAVE TROF ADVANCING ACROSS THE PLAINS.  A SURFACE
RIDGE MAINTAINS AN EASTERLY FLOW OVER THE FORECAST AREA ON WEDNESDAY
THEN BREAKS DOWN ON THURSDAY ALLOWING FOR AN ONSHORE FLOW TO DEVELOP
WHILE A WEAK COLD FRONT APPROACHES FROM THE NORTH.  THE WEAK FRONT
MOVES THROUGH THE AREA THURSDAY NIGHT THEN RETURNS NORTH TO STALL
OVER THE FORECAST AREA FOR FRIDAY.  THE WEAK GRADIENT OVER THE AREA
ALLOWS FOR THE FRONT TO SLIP OFFSHORE FRIDAY NIGHT THEN RETURN
INLAND ON SATURDAY WITH DIURNAL HEATING/COOLING.  THE TREND TOWARDS
LOWER DEEP LAYER MOISTURE OCCURRING LATE IN THE SHORT TERM PERIOD
CONTINUES ON WEDNESDAY AND HAVE GONE WITH CHANCE POPS OVER EXTREME
SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA WITH POPS
TAPERING OFF TO THE EAST.  WILL LITTLE FORCING OVER THE AREA SAVE
FOR THE WEAK ONSHORE FLOW IN THE AFTERNOON...HAVE GONE WITH SLIGHT
CHANCE POPS ROUGHLY OVER THE SOUTHERN HALF OF THE AREA ON THURSDAY.
THE PRESENCE OF THE WEAK FRONT COMBINED WITH PRECIPITABLE WATER
VALUES NEAR 1.25-1.50 INCHES...ABOUT 75-90 PERCENT OF
NORMAL...SUPPORTS STAYING WITH SMALL POPS FOR THE DAYTIME PERIOD
FRIDAY AND SATURDAY.  TEMPERATURES WILL TREND ABOVE SEASONABLE
LEVELS THROUGH THE PERIOD. /29

&&

.AVIATION (12Z ISSUANCE)...LOW CEILINGS...RESULTING IN VFR
CONDITIONS MOSTLY...RANGING FROM 1K FEET TO 3.5K FT IN AND AROUND
NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. WINDS WILL BE
MOSTLY FROM THE EAST AND SOUTHEAST AT 10 TO 15 KNOTS WITH HIGHER
GUSTS THROUGH TONIGHT. 32/EE

&&

.MARINE...A WEAK TROUGH OF LOW PRESSURE STALLED ALONG THE NORTH
CENTRAL GULF COAST COMBINED WITH STRONG HIGH PRESSURE BUILDING
SOUTHWARD ALONG THE EASTERN SEABOARD WILL HELP MAINTAIN A MODERATE TO
STRONG EASTERLY WIND FLOW OVER THE MARINE AREA THROUGH EARLY
WEDNESDAY. WINDS UP TO 20 KNOTS WITH HIGHER GUSTS WILL CONTINUE
THROUGH TONIGHT THEN GRADUALLY DIMINISH TO 15 TO 20 KNOTS THROUGH
EARLY WED FOR ALL MARINE ZONES. SEAS WILL MOSTLY RANGE FROM 4 TO 6
FEET OUT TO 60 NM THROUGH MIDWEEK. WINDS AND SEAS WILL GRADUALLY
DIMINISH LATE WED INTO THU AS HIGH PRESSURE TO THE NORTHEAST WEAKENS.
32/EE

&&

.FIRE WEATHER...NO CONCERNS AS THE WET AND MOIST PATTERN OVER THE
AREA WILL KEEP AFTERNOON RELATIVE HUMIDITIES WELL ABOVE CRITICAL
LEVELS THROUGH MONDAY. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      84  74  87  72 /  80  60  60  30
PENSACOLA   84  76  86  75 /  80  60  50  40
DESTIN      83  77  86  76 /  80  60  50  40
EVERGREEN   84  70  87  71 /  80  50  40  20
WAYNESBORO  84  69  88  68 /  80  50  40  20
CAMDEN      84  70  87  70 /  80  50  30  10
CRESTVIEW   84  73  86  71 /  80  60  50  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
     ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...
     AND UPPER MOBILE.

FL...FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
     GEORGE...AND STONE.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Aug 29, 5:55 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CDT SUN AUG 29 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-301200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
555 AM CDT SUN AUG 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH CENTRAL AND SOUTHWEST ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDDAY MONDAY FOR THE
POTENTIAL OF EXCESSIVE RAINFALL MOSTLY OVER COASTAL AREAS OF ALABAMA
AND NORTHWEST FLORIDA...STRETCHING NORTHWARD OVER ESCAMBIA COUNTY IN
ALABAMA...AND GEORGE AND STONE COUNTIES IN SOUTHEAST MISSISSIPPI.
THIS WATCH INCLUDES THE METRO AREAS OF MOBILE AND PENSACOLA.

PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE NORTHWARD
ACROSS THE AREA THROUGH TONIGHT PRODUCING ADDITIONAL RAINFALL
AMOUNTS OF 3 TO 4 INCHES OR MORE LOCALLY THROUGH EARLY MONDAY
MORNING.

SMALLER RIVERS IN THE AREA MAY APPROACH FLOOD STAGE THROUGH TONIGHT
DUE TO HEAVY RAINFALL CONTINUING OVER THE REGION.

A MODERATE TO STRONG EASTERLY WIND OVER THE MARINE AREA WILL CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA OUT TO 60 NM THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MIDDAY MONDAY AS
THE RISK FOR HEAVY RAIN CONTINUES OVER MUCH CENTRAL GULF COAST
REGION.

A MODERATE TO STRONG EASTERLY WIND FLOW OVER THE MARINE AREA WILL
CONTINUE THROUGH MIDWEEK...GIVING WAY TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH MIDDAY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 29, 5:15 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CDT SUN AUG 29 2010

ALZ063-064-291100-
LOWER BALDWIN-LOWER MOBILE-
INCLUDING THE CITIES OF...DAUPHIN ISLAND...
515 AM CDT SUN AUG 29 2010

...STRONG THUNDERSTORMS WILL AFFECT COASTAL AREAS OF BALDWIN AND
MOBILE COUNTIES...

AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS 8 MILES SOUTH OF SAND ISLAND AND FORT
MORGAN...MOVING NORTH AT 25 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SAND ISLAND...FORT MORGAN...DAUPHIN ISLAND...EAST END OF DAUPHIN
ISLAND...WEST END OF DAUPHIN ISLAND...BAYOU LA BATRE AND DELCHAMPS
THROUGH 600 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 4:49 AM CDTSpecial Marine WarningMOB41 min
Aug 29, 6:22 AM CDTSpecial Marine WarningMOB53 min
Aug 29, 7:07 AM CDTSpecial Marine WarningMOB38 min
Aug 29, 7:14 AM CDTSpecial Marine WarningMOB46 min
Aug 29, 7:56 AM CDTSevere Thunderstorm WarningMOBBaldwin49 min
Aug 29, 8:26 AM CDTSpecial Marine WarningMOB49 min
Aug 29, 9:56 AM CDTSpecial Marine WarningMOB49 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.